Ask a doctor

Bright Red, Hot and Burning Face with Accutane: How Long Will It Last?

I started on Accutane ten days ago for moderate/mild but persistant acne, and within 2 days my face was bright red - almost orangey in colour. It stops at jawline, and is both itchy and hot: flushing up really really hot at times but always a totally different colour to my body or neck. I've looked online and a number of sources say that sometimes it stays that way permanently. I'm really scared now: as it is I'm not sure I can handle the redness (the acne was mild), but will it be forever?

Doctor Answers (1)

Accutane and red face

+1
Your face will NOT permanently change color. I would recommend scheduling a follow up with your dermatologist. It's possible you had too much sun, you may need to use a lower dosage, or you may not tolerate Accutane (unusual). 90 percent of the information on Accutane on the Internet is wildly inaccurate (RealSelf.com excluded). Acetone can be life changing. Best to you.
Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...